Home » Frequently asked Questions on Health » Is my skin problem due to the use of chemical peels?

Is my skin problem due to the use of chemical peels?

Q: I am 26 years old. I had a fair complexion and a very good skin with only a problem of pimples. My skin is oily but I managed to keep the pimples under control. I got a superficial peel done from a very good dermatologist in to get rid of the marks. The peel makes the skin brownish, which then peels off. The last sitting of this peel was last year. A few months later, a known beauticial gave me a recipe for a home made face scrub which was supposed to be quite good. I used it and absolutely loved it. It made the skin so smooth and gave me a glow! I started using it everyday, twice a day. After 2 months of doing that, the excessive scrubbing had a negative effect. I noticed I wasn't looking as fair as I used to. I stopped using the scrub and my complexion improved a bit. After a few months suddenly I got pimples on my face. Dermatologist said it was pre marital stress and she gave me Retino-A. I used it for 15 days, which made my face extremely dry. Then she gave me ISo-A-Ret 20 mg for few months. But nothing helped. The marks were irritating and my wedding was approaching. So I took 4 sittings for a chemical peel, Neo strata. The first 3 at 20% and the fourth one at 35%. The last three were performed at a gap of 6 days only. Is it harmful? Should the gap be of at least 2 weeks? Now, my face doesn't look like it used to. Now I feel my face becomes red on the cheeks and the chin and forehead and it has developed enlarged pores, especially on the cheeks, but not on the jaw line. It also has black heads. The skin is not as tight as it used to be. My ears look so much fairer than my face. Please help me. What could the problem be? These pores and reddening of the cheeks had only been seen after the Neostrata peel. Could that be responsible for this? What is the solution to my problem?

A:Chemical peels do produce photosensitivity and dermatologists often prescribe a topical steroid and a sunscreen for that. These sunscreens do flare up the acne. Oral Iso ret 20 also causes photosensitivity. At the moment, just avoid topical applications and just use topically adapalene available as Adaferin or Deriva C in the Indian market once daily at night time. The effect of therapy on acne lesion will become visible in 1-3 months. If inflammatory acne lesions are there, then treatment need to be modified. For more enquiries, consult a dermatologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------